MAUDE Adverse Event Report: EXACTECH, INC. CEMENTED FINNED TIB. TRA SZ 2F/2T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CEMENTED FINNED TIB. TRA SZ 2F/2T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number CEMENTED FINNED TIB. TRA SZ 2F/2T
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: ps tibial inserts sz 2, 13mm (ca# 204-22-13 / (b)(4)); optetrak asy,ps cemented femoral, sz 2 (cat# 234-02-02 / (b)(4)); three peg patella 29mm (cat# 200-02-29 / (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately twelve years post initial left tka, the female patient presented to the surgeon's office with pain in her left knee.The x-rays showed possible wear or varus stress.The tibia bone looks suspect on x-ray.The patient was scheduled for a revision tka possible poly swap.Upon entering the knee joint, removing the poly, and testing/checking the femoral and tibial components, it was found that the tibial component was loose on the bone.The surgeon was able to lift it up off the bone easily with an osteotome.The surgeon removed all of the exacetch implants and completed a total knee revision using competitor's revision knee system.There was no breakage of devices.There was a 30-45 minute surgical delay/prolongation due to the loose implants causing a longer procedure than anticipated of a poly swap but there was no adverse event as a result.The patient was last known to be in stable condition following the revision procedure.The devices are not available for evaluation due to implants were disposed of by the facility.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3 the revision reported was likely the result of a deterioration of the bond between the tibial tray and the bone after being implanted for approximately 12 years, which led to aseptic (non-infected) loosening of the tibial tray and subsequent pain.The possible reported wear may have been due to backside wear and/or subsidence of the insert into the tibial tray likely from a higher stress concentration on the medial side of the implant.Additionally, the patient may have experienced joint laxity on the lateral side which could result in the observed spacing difference on the provided x-ray.However, this cannot be confirmed because the components were not returned for evaluation and images of the underside of the tibial insert were not provided.The most probable root cause associated with the reported event of "loosening - tibial¿ is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.Furthermore, the most probable root caused associated with "prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.

Brand Name
CEMENTED FINNED TIB. TRA SZ 2F/2T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14420944
Report Number1038671-2022-00556
Device Sequence Number17509099
Product Code JWH
UDI-Device Identifier10885862039705
UDI-Public10885862039705
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2015
Device Model NumberCEMENTED FINNED TIB. TRA SZ 2F/2T
Device Catalogue Number200-04-22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale